MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in incident was not returned for evaluation.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Customer stated that she tested on the meter and received variances.She stated that she received the following results: (b)(6).The back to back readings of 20 and 114 are an 82.5% variance in zone c.There was no adverse event.Patient did not treat herself based on readings and re-tested to ensure she was receiving the correct readings.Caller stated that patient is not receiving oxygen therapy, uses fingertip for testing, no trouble getting a sample of blood, changes lancets every time she tests.Normal glucose readings are 124-162.Washes hands with soap and water then allows to dry completely, then cleanses finger with alcohol as well and allows it to dry.She stores meter and strips in her bedroom.Seals bottle cap tightly and immediately after removing test strip.Opened test strips about one month ago.No controls were used as caller does not have control solution.Replaced meter, test strips, and sent return label.
 
Additional Manufacturer Narrative
Meter involved in incident was returned.Meter was evaluated with retain strips and performed to specification.No failure detected.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, taiwan 30078,
TW 
MDR Report Key7231283
Report Number1832816-2018-00002
Device Sequence Number1447939
Product Code NBW
UDI-Device Identifier00015482570101
UDI-Public(01)00015482570101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/05/2019
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1704006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight94